Alert archive / Missouri / Flash Flood Warnings in 2019
Flash Flood Warning 45, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jul 5, 2019, 12:50 AM CDT for Bates County, Cass County, Henry County, Missouri. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2019, 12:50 AM CDT (05:50 UTC)
- Expired
- Jul 5, 2019, 8:45 AM CDT
- In force
- 8 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bates County, MO, Cass County, MO, Henry County, MO
The radar
The Pleasant Hill radar (KEAX), 65 km from the middle of the area, began a volume at 05:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.8 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1447 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1368 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
843
WGUS53 KEAX 050550
FFWEAX
MOC013-037-083-051145-
/O.NEW.KEAX.FF.W.0045.190705T0550Z-190705T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
1250 AM CDT Fri Jul 5 2019
The National Weather Service in Pleasant Hill has issued a
* Flash Flood Warning for...
Southern Cass County in west central Missouri...
Henry County in west central Missouri...
Bates County in west central Missouri...
* Until 645 AM CDT.
* At 1249 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is expected to
begin shortly.
* Some locations that will experience flooding include...
Harrisonville, Clinton, Butler, Windsor, Adrian, Rich Hill, Archie,
Drexel, Cleveland, Urich, Freeman, Calhoun, Deepwater, Montrose,
Hume, Lake Annette, Coal, Amsterdam, Amoret and Rockville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3803 9423 3805 9425 3806 9461 3872 9461
3868 9436 3847 9429 3847 9405 3856 9363
3856 9351 3821 9352 3821 9405 3803 9406
3805 9410 3804 9411 3806 9413 3804 9420
3805 9421
$$
PP1 follow-up statement
154
WGUS53 KEAX 051104
FFWEAX
MOC013-037-083-051345-
/O.EXT.KEAX.FF.W.0045.000000T0000Z-190705T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
604 AM CDT Fri Jul 5 2019
The National Weather Service in Pleasant Hill has extended the
* Flash Flood Warning for...
Southern Cass County in west central Missouri...
Henry County in west central Missouri...
Bates County in west central Missouri...
* Until 845 AM CDT.
* At 603 AM CDT, trained weather spotters reported flash flooding
across the warned area. Four to six inches of rain have fallen.
Flash flooding is already occurring.
* Some locations that will experience flooding include...
Harrisonville, Clinton, Butler, Windsor, Adrian, Rich Hill, Archie,
Drexel, Cleveland, Urich, Freeman, Calhoun, Deepwater, Montrose,
Hume, Lake Annette, Coal, Amsterdam, Amoret and Rockville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3803 9423 3805 9425 3806 9461 3872 9461
3868 9436 3847 9429 3847 9405 3856 9363
3856 9351 3821 9352 3821 9405 3803 9406
3805 9410 3804 9411 3806 9413 3804 9420
3805 9421
$$
KurtzWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 12:12 AM CDT, 38 minutes earlier.
Area forecast discussion, Jul 5, 12:12 AM CDT, 38 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 1212 AM CDT Fri Jul 5 2019 .Short Term...(This Evening through Saturday Night) Issued at 258 PM CDT THU JUL 4 2019 A well defined MCV has moved into western Missouri this afternoon. Forcing on the eastern, leading edge of the MCV has lead to scattered to widespread showers and storms across central Missouri. Modest instability exist ahead of the MCV and as a result will help this activity persist into the evening hours as the whole system tracks eastward with time. For eastern Kansas and western Missouri, there should be subsidence on the back side of the MCV, helping to lead to a decrease in coverage of rain. The rain cooled air has also led to more stable environment with cooler temperatures in the 70s and lower 80s. It's still humid, with dewpoints in the lower to middle 70s. For Fourth of July celebrations in eastern Kansas and western Missouri, conditions should be drying out. But ahead of the MCV, in central to northeastern Missouri, the threat of showers and storms will persist into the evening with man-made fireworks competing with Mother Nature's fireworks. Overnight, the low level jet will increase again and may lead to renewed convection in our southeastern zones. Have placed highest PoPs for the overnight time frame in this area. Friday's weather will be greatly dependent on what happens overnight, so confidence isn't very high. But have carried chance PoPs through the day with what looks new convection along a weak boundary/ convergence area showing up in the model surface projections. .Long Term...(Sunday through Thursday) Issued at 258 PM CDT THU JUL 4 2019 With a flattening upper level ridge across the northern Central Plains and no strong surface troughing, there seems to be no strong upper level forcing mechanisms throughout this weekend. However, with summertime surface heating and relative weak cap across the region, rain and possible scattered thunderstorms cannot be ruled out of the forecast. Models seem to have different interpretations of the precipitation chances this weekend however, timing tends to be focused on the morning to afternoon with the daytime surface heating effects. Early next week, a weak ridging pattern occurs to the north of the area decreasing the chances for potential rain and scattered thunderstorms. However, some models favored potential isentropic lift in western Missouri/Kansas City area which could create some isolated showers. Further down the week, the upper level ridge weakens some. This can create higher potentials for showers and a few thunderstorms. This will be interesting to monitor over the next several days on how strong this ridge comes throughout next week. && .Aviation...(For the 06Z TAFS through 06Z Friday Night) Issued at 1212 AM CDT FRI JUL 5 2019 State line terminals in the Kansas City area will continue to deal with showers and thunderstorms through the mid morning hours. There should be a break in any storm activity through the day, but there might be another round of storms in the afternoon. Otherwise, expect winds to remain generally light, but from the south, backing to the southeast Friday. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Short Term...CDB Long Term...CDB/GREEN Aviation...Cutter
Hazardous weather outlook, Jul 4, 4:57 AM CDT, 19 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 457 AM CDT Thu Jul 4 2019 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-051000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 457 AM CDT Thu Jul 4 2019 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Scattered storms are expected today, with chances decreasing as we get into the evening hours. No severe weather is expected, but localized strong wind gusts and small hail are possible. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Friday through Wednesday Scattered storm chances continue Friday through the weekend. Strong to severe storms are possible Friday, with the main concerns being damaging winds up to 50-60 mph and hail up to quarter-sized. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, Jul 4, 10:05 PM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1005 PM CDT THU JUL 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 PM FLASH FLOOD 4 S PLEASANT HILL 38.73N 94.27W
07/04/2019 CASS MO LAW ENFORCEMENT
P HIGHWAY IS CLOSED DUE TO FLOODING.
&&Local storm report, Jul 4, 10:06 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1006 PM CDT THU JUL 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1004 PM HEAVY RAIN OAK GROVE 39.00N 94.13W
07/04/2019 M5.65 INCH JACKSON MO EMERGENCY MNGR
RAINFALL TOTAL FOR THE DAY.
&&
PPLocal storm report, Jul 4, 11:33 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1133 PM CDT THU JUL 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM FLASH FLOOD 3 E LEE'S SUMMIT 38.91N 94.32W
07/04/2019 JACKSON MO NWS EMPLOYEE
6 TO 8 INCHES OF WATER ACROSS ROAD IN
LOCATION THAT IS NOT KNOWN TO HAVE FLOODED
IN 10 YRS. NEIGHBORHOOD POOL REPORTED TO
HAVE FLOODED SOUTH OF LANGSFORD RD ON
WINDSBORO DR.
&&
PPLocal storm report, Jul 4, 11:38 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1138 PM CDT THU JUL 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM FLASH FLOOD 3 E LEE'S SUMMIT 38.91N 94.33W
07/04/2019 JACKSON MO NWS EMPLOYEE
CAR STUCK IN FLOOD WATERS. POLICE AND TOW
TRUCK ON SCENE.
&&
PPLocal storm report, Jul 5, 12:03 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1203 AM CDT FRI JUL 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1202 AM FLASH FLOOD 3 NE GRANDVIEW 38.92N 94.51W
07/05/2019 JACKSON MO EMERGENCY MNGR
SEVERAL STALLED CARS NEAR THIS LOCATION DUE
TO FLOODED ROADWAYS.
&&
PPLocal storm report, Jul 5, 12:38 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1238 AM CDT FRI JUL 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM FLASH FLOOD 1 ENE PLEASANT HILL 38.79N 94.25W
07/05/2019 CASS MO PUBLIC
ROAD BARRICADES UP FOR FLOODING ALONG
COUNTRY CLUB DR JUST WEST OF THE SOCCER
COMPLEX. REPORT VIA SOCIAL MEDIA.
&&
PPThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 9:01 PM CDT | Flash Flood Warning | EAX | Cass, Jackson, Johnson, Lafayette | 11 hr |
| Jul 4, 10:15 PM CDT | Flash Flood Warning | EAX | Cass, Henry, Johnson, Lafayette | 10 hr |
| Jul 5, 12:11 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 4 days |
| Jul 5, 12:18 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 61 hr |
| Jul 5, 12:21 AM CDT | River Flood Warning | EAX | Cooper, Saline | 6 days |
| Jul 5, 2:11 AM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 45 hr |
| Jul 5, 8:05 AM CDT | Areal Flood Warning | EAX | Bates, Cass, Henry, Jackson, Johnson, Lafayette | 24 hr |
| Jul 5, 9:06 AM CDT | Flash Flood Warning | EAX | Cass, Johnson | 3 hr |
| Jul 5, 2:52 PM CDT | River Flood Warning | EAX | Bates | 64 hr |
Nearby
Flash Flood Warnings in Missouri, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.